Mathematical modelling of boundary layer flow over a permeable and time-dependent shrinking sheet – A stability analysis

Authors

  • J. G. Tan Mathematics Section, School of Distance Education, Universiti Sains Malaysia, 11800 USM, Penang, Malaysia. Phone: +6046533931; Fax: +6046576000
  • Y.Y. Lok Mathematics Section, School of Distance Education, Universiti Sains Malaysia, 11800 USM, Penang, Malaysia. Phone: +6046533931; Fax: +6046576000
  • I. Pop Department of Mathematics, Babeş-Bolyai University, 400084 Cluj-Napoca, Romania.

DOI:

https://doi.org/10.15282/jmes.16.2.2022.03.0699

Keywords:

Numerical solutions , Micropolar fluid, Suction, Shrinking sheet, Stability analysis

Abstract

Micropolar fluid is one type of non-Newtonian fluid which consists of non-deformable spherical particles that suspended in viscous medium. In this paper, the problem of two-dimensional boundary layer flow over a permeable shrinking sheet with time dependent velocity in strong concentration micropolar fluid is studied theoretically. The mathematical model is governed by continuity, momentum and microrotation equations. Similarity variables are introduced so that, after performing the similarity transformation on the governing equations, the resulting system of nonlinear ordinary differential equations is then numerically solved using the program bvp4c in Matlab software. The effects of the micropolar material parameter, the unsteadiness parameter, the shrinking parameter and the mass suction parameter to the skin friction coefficient, velocity profiles and microrotation profiles are investigated. It is found that triple solutions exist for some values of the parameters that were considered. Based on the stability analysis that was performed, it showed that only two branches of solutions are categorized as stable, whereas one solution branch is unstable.

Downloads

Published

2022-06-30

How to Cite

[1]
J. G. Tan, Y. Y. Lok, and I. Pop, “Mathematical modelling of boundary layer flow over a permeable and time-dependent shrinking sheet – A stability analysis ”, JMES, vol. 16, no. 2, pp. 8837–8847, Jun. 2022.

Issue

Section

Article